Alert archive / Idaho / Wind Advisories in 2007
Wind Advisory 14, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Oct 2, 2007, 3:04 PM MDT. It took effect at Oct 3, 2007, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2007, 3:04 PM MDT (21:04 UTC)
- In effect from
- Oct 3, 2007, 12:00 PM MDT
- Expired
- Oct 3, 2007, 8:26 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 022104 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 304 PM MDT TUE OCT 2 2007 IDZ017-020-021-030915- /O.NEW.KPIH.WI.Y.0014.071003T1800Z-071004T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... AMERICAN FALLS 304 PM MDT TUE OCT 2 2007 ...WIND ADVISORY IN EFFECT FROM 12 PM TO 9 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT WEDNESDAY. A STRONG PACIFIC SYSTEM WILL SPREAD INTO THE REGION TONIGHT PRODUCING STRONG WINDS THROUGHOUT THE REGION WEDNESDAY. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED WITHIN THE SNAKE RIVER VALLEY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS75 KPIH 030902 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 302 AM MDT WED OCT 3 2007 IDZ017-020-021-032230- /O.CON.KPIH.WI.Y.0014.071003T1800Z-071004T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... AMERICAN FALLS 302 AM MDT WED OCT 3 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... A STORM SYSTEM WILL MOVE THROUGH THE REGION TODAY PRODUCING STRONG WINDS. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED WITHIN THE SNAKE RIVER VALLEY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KPIH 032027 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 227 PM MDT WED OCT 3 2007 IDZ017-032130- /O.CAN.KPIH.WI.Y.0014.000000T0000Z-071004T0300Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 227 PM MDT WED OCT 3 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY FOR THE MAGIC VALLEY. STRONG WINDS IN EXCESS OF 30 MPH HAVE FAILED TO SURFACE ACROSS THE MAGIC VALLEY THIS AFTERNOON. THUS THE WIND ADVISORY HAS BEEN CANCELLED. $$ IDZ020-021-040300- /O.CON.KPIH.WI.Y.0014.000000T0000Z-071004T0300Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT...AMERICAN FALLS 227 PM MDT WED OCT 3 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. STRONG WINDS IN EXCESS OF 30 MPH WITH FREQUENT GUSTS TO 45 MPH WERE OBSERVED ACROSS THE NORTHERN HALF OF THE SNAKE PLAIN THIS AFTERNOON. PARTIAL CLEARING IS ANTICIPATED ACROSS THE LOWER SNAKE RIVER PLAIN LATE THIS AFTERNOON WHICH SHOULD HELP TO DRAW THE STRONGER WINDS FURTHER SOUTH ACROSS THE SOUTHERN PORTION OF THE SNAKE RIVER PLAIN. THUS THE WIND ADVISORY FOR THE SNAKE RIVER PLAIN WILL CONTINUE UNTIL 9 PM MDT THIS EVENING. $$
000 WWUS75 KPIH 040226 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 826 PM MDT WED OCT 3 2007 IDZ020-021-040330- /O.CAN.KPIH.WI.Y.0014.000000T0000Z-071004T0300Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT...AMERICAN FALLS 826 PM MDT WED OCT 3 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 2, 2:50 PM MDT, 14 minutes earlier.
Area forecast discussion, Oct 2, 2:50 PM MDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 250 PM MDT TUE OCT 2 2007 .DISCUSSION...A POTENT UPPER LEVEL JET EXTENDING ACROSS THE ERN PACIFIC TODAY WILL PUSH INLAND OVERNIGHT PRODUCING STRONG WINDS THROUGHOUT THE SNAKE RIVER VALLEY WEDNESDAY. NAM STATISTICAL GUIDANCE WAS NOSING UP TOWARD HIGH WIND WARNING LEVELS WHILE THE OUTPUT FROM A LOCAL STUDY WAS SHOWING SUB-WARNING (ADVISORY) LEVEL WINDS. HENCE A WIND ADVISORY HAS BEEN ISSUED FOR THE SNAKE RIVER VALLEY ZONES. THE FLOW IS EXPECTED TO BUCKLE THURSDAY WITH A CLOSED 500MB LOW DIGGING INTO SRN IDAHO THURSDAY NIGHT/FRIDAY WITH A CORRESPONDING INCREASE IN PRECIPITATION POTENTIAL ACROSS THE REGION AS THE LOW MOVES SLOWLY EAST ACROSS SRN IDAHO THROUGH SATURDAY. THE POSITION AND TRACK OF THE LOW PLACES SE IDAHO IN A PRIME REGION FOR ACCUMULATING PRECIPITATION WITH SNOW LEVELS REMAINING HIGH ENOUGH TO AVOID ANY WINTER WARNINGS/ADVISORIES AT THIS TIME. THE MODELS HAVE TRENDED SLOWER WITH THIS SYSTEM PRIMARILY DUE TO ITS CLOSED NATURE SO WILL CONTINUE TO MONITOR FOR ADDITIONAL ADJUSTMENTS. THE LOW EVENTUALLY EXITS EAST OF THE REGION SUNDAY WITH A SHORT-WAVE RIDGE BUILDING OVER THE AREA AHEAD OF THE NEXT PAC SYSTEM. THE MODELS CONTINUE TO STRUGGLE WITH VARIOUS SOLUTIONS ON TRACK AND TIMING OF THIS WAVE WHICH ADDS LITTLE TO OVERALL CONFIDENCE. THUS HAVE GENERALLY ALLOWED INTRODUCTION OF LOW END POPS LATE IN THE PERIOD (NEXT TUESDAY). HUSTON && .FIRE WEATHER...THE MAIN STORY THE NEXT 24 HOURS WILL BE THE WIND AND MTN SHOWERS ACROSS THE NORTHERN AND CENTRAL MTNS. STRONG FLOW ALOFT WILL BASICALLY SIT ON TOP OF NORTHERN ID INTO THUR. THE FIRST CONSEQUENCE OF THIS IS DIRECTING ANY MOISTURE FOR CLOUDS/PRECIP ACROSS THE HIGHER TERRAIN OVER THE NORTHERN HALF OF EASTERN ID. THE BIGGER STORY IS VERY STRONG WINDS EXPECTED FOR WEDNESDAY ACROSS THE HIGHER ELEVATIONS AND THE SNAKE RIVER PLAIN. A WIND ADVISORY IS EXPECTED FOR THE SNAKE PLAIN AND EASTERN MAGIC VALLEY WITH GUSTS IN SOME AREAS IN EXCESS OF 40 TO 45 MPH. FOR THURS...A TROF BEGINS TO TAKE SHAPE ACROSS THE PAC NW WHICH WILL BEGIN IT PUSH STRONGER WIND FLOW ALOFT TO THE SOUTH AND EAST. EXPECT VERY BREEZY CONDITIONS ON THUR ALTHOUGH NOT AS STRONG AS THE DAY BEFORE. TROF WILL PUSH INTO THE INTERMOUNTAIN WEST/NORTHERN ROCKIES AND AFFECT EASTERN ID INTO THE WEEKEND. THIS APPEARS TO HAVE SOME PRETTY COLD AIR WITH IT MEANING THE POSSIBILITY OF SNOW EVEN IN THE LOWEST ELEVATIONS AT TIMES. KEYES && .AVIATION...VFR CONDITIONS EXPECTED INTO WED OVER MUCH OF EASTERN ID...EXCEPT OVER HIGHER TERRAIN IN THE NORTHERN HALF OF THE AREA. RAIN AND MTN SNOW WILL AFFECT THIS AREA WITH POCKETS OF MVFR/IFR CONDITIONS EXPECTED IN THE NORTHERN MTNS. THE OTHER STORY WILL BE STRONG WINDS ACROSS THE HIGHER PEAKS AND THE SNAKE PLAIN/EASTERN MAGIC VALLEY. SUSTAINED WINDS IN EXCESS OF 20 KTS ARE EXPECTED ALONG WITH GUSTS AT TIMES IN EXCESS OF 35 KTS IN THESE LOCATIONS. THIS WILL AFFECT ALL TAF SITES EXCEPT KSUN WHICH SHOULD REMAIN SHELTERED FROM THE STRONGEST WINDS BUT STILL A BREEZY WED IN THE FCST FOR THAT TAF SITE. MORE OF THE SAME FOR THUR EXCEPT FOR LIGHTER WINDS ALTHOUGH STILL EXPECTED A RATHER BREEZY DAY FOR EASTERN ID. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY WEDNESDAY ZONES 17/20/21. SEE STATEMENT FOR DETAILS. &&
Hazardous weather outlook, Oct 2, 6:00 AM MDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 600 AM MDT TUE OCT 02 2007 IDZ017>025-031-032-031200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 600 AM MDT TUE OCT 02 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT STRONG WESTERLY FLOW ALOFT WILL CAUSE BREEZY CONDITIONS TODAY AND SOME SHOWERS IN THE CENTRAL MOUNTAINS AND UPPER SNAKE RIVER HIGHLANDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WILL HAVE WINDY CONDITIONS ON WEDNESDAY. AN UPPER LEVEL TROF WILL APPROACH ON THURSDAY AND THERE WILL BE THE CHANCE FOR PRECIPITATION ON THURSDAY THROUGH FRIDAY NIGHT WITH THE CHANCE FOR SOME LIGHT SNOW ACCUMULATIONS. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.